MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) RADIAL JAW¿ 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC - COSTA RICA (COYOL) RADIAL JAW¿ 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00513411
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual analysis found one of the jaws/cups was bent and misaligned and the clevis was found bent.There were no missing components.There were two metallic pieces found inside the opened packaging received along with the returned device.The evaluation concluded that the metallic pieces were determined to be foreign matter as they were not part of the biopsy forceps.The analysis failed to indicate a probable root cause, therefore the root cause for this complaint is undeterminable.The device history record review found the device met all manufacturing specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 standard capacity biopsy forceps was to be used in a biopsy procedure in the oesophagus performed on (b)(6) 2017.According to the complainant, during preparation, it was noted that a bit of metal had come off at the end of the jaws while inside the device packaging.The procedure was completed with another of the same device.There were no patient complications reported a result of this event.This event has been deemed a reportable event based on the investigation results; foreign matter.

Brand Name
RADIAL JAW¿ 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6703918
Report Number3005099803-2017-02045
Device Sequence Number762501
Product Code FCL
UDI-Device Identifier08714729777984
UDI-Public(01)08714729777984(17)20190813(10)0019592939
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2019
Device Model NumberM00513411
Device Catalogue Number1341
Device Lot Number0019592939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2017
Initial Report FDA Received Date07/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1